MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY BCS II FEMORAL OXIN LT SZ 5; PRSTHSS,KNE,PTLLFMRTIBL,SMCNSTRND,CMNTD,PLYMRMTLPLYMR

SMITH & NEPHEW, INC. JRNY BCS II FEMORAL OXIN LT SZ 5; PRSTHSS,KNE,PTLLFMRTIBL,SMCNSTRND,CMNTD,PLYMRMTLPLYMR
Catalog Number 74022125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/20/2014
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to condyle metaphyseal compression fracture consistent with knee pain and difficulty walking.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.A clinical investigation concluded that primary surgery was complicated with a periprosthetic fracture.The patient opted to not have urgent surgery and she ¿went out¿ to heal with a mal-union and loss of range of motion.Reportedly, over time she found herself even more limited and accepted the offer of a revision.A review of the manufacturing records did not reveal any material or manufacturing deviations that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical investigation.In conclusion, the root cause of the original ¿peri-prosthetic fracture¿ cannot be concluded.No x-rays or clinical explanation was submitted.The subsequent revision was most likely required because of the initial periprosthetic fracture and the mal-union.The patient¿s body habitus could also have contributed to the issue.No current information regarding the patient¿s current status has been presented.The outcome of this event is reported as resolved.Based on this investigation, the need for corrective action is not indicated.If the device or new information is received in the future, this complaint can be re-opened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY BCS II FEMORAL OXIN LT SZ 5
Common Device Name
PRSTHSS,KNE,PTLLFMRTIBL,SMCNSTRND,CMNTD,PLYMRMTLPLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7148986
Report Number1020279-2017-01347
Device Sequence Number11040218
Product Code JWH
UDI-Device Identifier00885556170410
UDI-Public00885556170410
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74022125
Device Lot Number14DM0796
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/14/2017
Supplement Date Received by Manufacturer12/14/2017
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74022224/14HM06433; 74024838/13LM10928
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR